Clostridium difficile, or C.diff, has more than doubled in Illinois over the last ten years.
The Illinois Hospital Report Card released the information last week. Most cases of C.diff are associated with antibiotic use. Symptoms, including diarrhea and abdominal pain, can appear shortly after taking antibiotics, or even up to two months later.
"Maybe you had an upper respiratory tract infection, or a urinary tract infection, or something like that, get treated with antibiotics, and then the patient can either have the organism in their gut, or acquire it and then start developing the symptoms after," OSF Infection Control Epidemiologist Larry Brown says.
According to Brown, washing your hands frequently is the best way to prevent C.diff.
All content © Copyright 2000 - 2014 WorldNow and WREX. All Rights Reserved.
Persons with disabilities who need assistance with issues relating to the content of this station's public inspection file should contact Administrative Assistant Trista Truesdale at (815) 335-7856. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, at 888-835-5322 (TTY) or at firstname.lastname@example.org.